Georgia, 2007

Tornado in Georgia, September 21, 2007

September 21, 2007 · NWS JAX · 1 event in 1 county or zone

Low pressure moved west-northwest across the Florida penisula and into the eastern Gulf of Mexico. On Wednesday night 9/20-21/2007 a rainband developed over central Florida and moved rapidly northward into north Florida and southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Low pressure moved west-northwest across the Florida penisula and into the eastern Gulf of Mexico. On Wednesday night 9/20-21/2007 a rainband developed over central Florida and moved rapidly northward into north Florida and southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 21, 3:18 AM EST, 27 minutes earlier.

Area forecast discussion, Sep 21, 3:18 AM EST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 AM EDT FRI SEP 21 2007

.SHORT TERM...A RAIN BAND WITH NUMEROUS THUNDERSTORMS HAS BEEN
SWEEPING NORTHWARD OVERNIGHT. RADAR DETECTED ROTATION IN SEVERAL OF
THE STORMS AS THEY MOVED OVER THE SRN PORTION EARLIER TONIGHT...BUT
STORMS HAVE WEAKENED AT THIS HOUR. ANOTHER RAIN BAND IS OVER GULF
COAST FROM TAMPA BAY TO APALACHEE BAY AND COULD CLIP OUR WRN ZONES
BEFORE DAYLIGHT. RUC INDICATES HIGHER THETA-E AND HELICITIES...PLUS
MID LEVEL VORTICITY ALONG THE GULF COAST INTO THE SUWANNEE VALLEY
AND ANOTHER AREA OVER THE COASTAL WATERS FOR THE REMAINDER OF THE
NIGHT.

LOW PRESSURE WEST OF TAMPA IS EXPECTED TO TREK NWWD TODAY.
DEWPOINTS HAVE REBOUNDED INTO THE 70S ACRS THE REGION AS A WARM
FRONT LIFTS NORTHWARD. VERY MOIST AND UNSTABLE AIR MASS WITH CAPES
EXPECTED TO BE 1500 TO 2500 J/KG...WILL ALLOW ANOTHER ROUND OF
STRONG STORMS TO ERUPT DURING MAX HEATING TODAY. A SERIES OF RAIN
BANDS WRAPPING AROUND THE LOW WILL CONTINUE TO AFFECT THE CWA
THROUGH SATURDAY. WILL GO WITH LIKELY POPS WRN ZONES AND HIGH
CHANCE ELSEWHERE TODAY. SOUTHEAST FLOW WILL BRING ABUNDANT
MOISTURE INTO THE REGION SATURDAY AND WITH TEMPS WARMING TO NEAR
90...MOST OF THE AREA WILL HAVE NUMEROUS STORMS AGAIN. BY SUNDAY
THE FLOW BECOMES MORE ELY AND BEST CHANCE FOR RAIN WILL BE WRN
ZONES AS EAST COAST SEA BREEZE MOVES WEST.

.LONG TERM...HIGH PRESSURE IS EXPECTED TO MOVE OFF THE MID
ATLANTIC COAST ON MONDAY AND BECOME ESTABLISHED OVER THE WRN
ATLANTIC. THIS WILL PROVIDE AN ELY TO SELY FLOW WITH SCATTERED
THUNDERSTORMS THROUGH END OF NEXT WEEK.

&&

.AVIATION...BANDS OF PRECIPITATION WILL CONTINUE TO MOVE OVER THE
AREA THROUGHOUT THE DAY. VFR CONDITIONS WILL GENERALLY PREVAIL WITH
MVFR IN SHRA AND TSRA AND ISOLATED IFR/LIFR AND GUSTY WINDS IN
HEAVIER STORMS.

&&

.MARINE...SCEC IN EFFECT FOR NEAR AND OFFSHORE. WILL SEE A GRADUAL
REDUCTION IN WINDS AND SEAS THROUGH THE WEEKEND. EXPECT SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS TODAY...WITH ISOLATED STORMS
CONTAINING GUSTY WINDS...FREQUENT LIGHTNING...AND REDUCTIONS IN
VISIBILITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  70  89  71 /  50  40  50  20
SSI  84  75  86  76 /  60  40  50  20
JAX  87  72  88  73 /  50  40  60  20
SGJ  86  74  86  75 /  40  40  60  20
GNV  88  70  89  71 /  50  30  60  20
OCF  88  71  89  72 /  50  30  70  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/HURLBUT
Hazardous weather outlook, Sep 21, 3:27 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 AM EDT FRI SEP 21 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
427 AM EDT FRI SEP 21 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...
...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE ACROSS
NORTHEAST FLORIDA TODAY...

LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO WILL PRODUCE BANDS
OF STRONG THUNDERSTORMS WITH HEAVY RAIN TODAY. A FEW OF THESE
STORMS MAY BECOME SEVERE ALONG WITH ISOLATED TORNADOES. LOCALLY
HEAVY RAINFALL IN EXCESS OF 2 INCHES MAY PRODUCE LOCALIZED
FLOODING IN LOW LYING AREAS.

ONSHORE WINDS AND 3 TO 4 FOOT BREAKERS WILL CONTRIBUTE TO A
MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTH CENTRAL FLORIDA ARE REQUESTED TO ACTIVATE
IF WARNINGS ARE ISSUED. ALSO...REPORT HEAVY RAINFALL AND
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Sep 21, 1:18 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 AM EDT FRI SEP 21 2007

FLZ023-030>032-210700-
BAKER-BRADFORD-CLAY-UNION-
218 AM EDT FRI SEP 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...SOUTHWESTERN CLAY AND SOUTHERN BAKER COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 300 AM EDT...

AT 218 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF STARKE...OR 10 MILES
SOUTHEAST OF RAIFORD...MOVING NORTH AT 30 MPH. OTHER STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...SAMPSON...NEW
RIVER...LAWTEY...LAKE BUTLER...KINGSLEY...JOHNSTOWN...HAMPTON...
RAIFORD AND ELLERBEE THROUGH 300 AM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Sep 21, 1:31 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 AM EDT FRI SEP 21 2007

FLZ032-037-210715-
CLAY-PUTNAM-
231 AM EDT FRI SEP 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CLAY AND
NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 315 AM EDT...

AT 231 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF FLORAHOME...OR 9 MILES
NORTHEAST OF INTERLACHEN...MOVING NORTH AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...MANNVILLE...
LAKE GENEVA...INTERLACHEN...HOLLISTER...FLORAHOME...CARRAWAY...
KEYSTONE HEIGHTS...PENNEY FARMS AND KINGSLEY THROUGH 315 AM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Sep 21, 2:38 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 AM EDT FRI SEP 21 2007

FLZ025-033-210830-
DUVAL-ST. JOHNS-
338 AM EDT FRI SEP 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN ST.
JOHNS AND EASTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 430 AM EDT...

AT 338 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF BAYARD...OR 6 MILES
EAST OF FRUIT COVE...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND DURBIN...BAYARD...MANDARIN...UNF...SAN
MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE...ARLINGTON...TALLYRAND AND
FORT CAROLINE THROUGH 430 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT
Special weather statement, Sep 21, 2:41 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 AM EDT FRI SEP 21 2007

GAZ150-164-210830-
CHARLTON-WARE-
341 AM EDT FRI SEP 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CHARLTON
AND SOUTHERN WARE COUNTIES FOR STRONG WINDS VALID UNTIL 430 AM EDT...

AT 341 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES SOUTHEAST OF STEVEN FOSTER
STATE PARK...OR 14 MILES WEST OF HILLIARD...MOVING NORTHWEST AT 25
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEVEN
FOSTER STATE PARK THROUGH 430 AM EDT. OTHER STORMS WILL MOVE
FROM NORTHWEST CHARLTON TO BETWEEN NEEDHAM AND MANOR. GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Sep 21, 3:26 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 AM EDT FRI SEP 21 2007

FLZ024-025-210915-
DUVAL-NASSAU-
426 AM EDT FRI SEP 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL NASSAU AND
NORTHEASTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 515 AM EDT...

AT 426 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF ARLINGTON...MOVING NORTH
AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN
MARCO...FORT CAROLINE...DOWNTOWN JACKSONVILLE...ARLINGTON...
TALLYRAND...OCEANWAY...JACKSONVILLE INTERNATIONAL AIRPORT AND YULEE
THROUGH 515 AM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT
Special weather statement, Sep 21, 3:30 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 AM EDT FRI SEP 21 2007

GAZ150-210915-
WARE-
430 AM EDT FRI SEP 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WARE
COUNTY FOR STRONG WINDS VALID UNTIL 515 AM EDT...

AT 430 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF NEEDHAM...OR 8
MILES SOUTHWEST OF WAYCROSS...MOVING NORTH AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAYCROSS...NEEDHAM...
MANOR...WARESBORO...MILLWOOD AND DIXIE UNION THROUGH 515 AM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Ware

When
September 21, 3:45 AM EST to 4:00 AM EST
Where
Ware County, 0.77 mi ENE of Waresboro to 0.9 mi NNE of Waresboro
Rating
EF0
Path length
0.63 mi
Path width
100 yd
Reported by
Emergency Manager
Coordinates
31.254, -82.468

Approximately 1500 ft damage path extending from the south-southeast to the north-northwest and ending near Lovett Road and Landrum Lane. Twelve structures had slight to moderate damage to roofs and skirting. Most structures were mobile homes and outbuildings. A few trees and power lines were also blown down.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyThe tornado archive for Georgia, 2007Warnings in Georgia, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50183.